**** NSHA Media Release
#DrugAlert for July 15, 2021
NSHA received reports from community partners that an unknown substance is circulating in the Halifax area and has led to a number of overdoses, including two deaths. The only description we have is that the drug may be being sold on a blotter (small squares of paper, typically used for acid).
With the possibility of substance contamination, it’s important to reduce the risk of overdose:
• Don’t use alone, if possible. Keep a distance of 2 meters and respect public health measures to reduce the spread of COVID-19 if using substances with others. If you have to use alone, call a trusted support person and let them know you are using alone and provide them with your location.
• Start with a test dose. Start low, go slow.
• Have naloxone available, even if you aren’t intentionally using opioids. Naloxone is available for free from most community pharmacies and other community locations, including needle distribution and disposal organizations. For more information about where to get a free naloxone kit and how to use it, visit http://www.nsnaloxone.com/
• Call 911 in the event of an overdose. Know your rights under the Good Samaritan Act http://www.nsnaloxone.com/good-samaritan-act.html